Hello. I am hoping to start this treatment pretty soon. It will be around the same time I start a new job. What symptoms should I be aware of? If I'm not mistaken you ake one pill in the morning and one at night. How long before symptoms subside?
The MS Society has information on all of the DMTs, including Tecifidera. You should also ask your doctor for information. The most common side effects are stomach issues. I have also seen many posts saying that Week 3 is the worst and most symptoms resolve by the end of month 2. It is different for everyone, though. I started Tecfidera in August 2015. For me, I was fine the first 2 weeks, but week 3 was not good. I had severe stomach pain, cramps and nausea. I called my doctor, he had me stop the medicine and he readjusted the titration. I restarted the medicine with Week 1 - 120 mg 2x/day, Weeks 2 and 3 120 mg in the morning and 240mg in the evening and in week 4, 240mg 2x/day. This longer titration up to the full dose was extremely helpful. Also, I took 1 benedryl, 1 aspirin and 1 Pepcid AC 30 minutes before each dose (doctor approved). I was able to wean off all of those by the end of month 2. As long as I take the medicine on time and I eat a full meal (protein, fat, carbs), I have no symptoms from the medicine. My MRIs have been stable for almost 2 years - no new lesions, no activity. My bloodwork has been stable as well (lymphocytes, white blood cells and liver function). I am very happy with Tecfidera at this point. Just make sure to keep in touch with your doctor if you do have any problems.
Hi - I've been on Tecfidera since April, 2014 and have had only one minor relapse (some weakness in my right arm for a few weeks that resolved). When I started the med, I didn't take anything to address stomach issues or flushing because I wanted to see how I responded. I only have occasional indigestion if I do not eat a good sized meal with my morning dose (protein and fat works best - lots of peanut butter!) However, over the counter antacids like Tums takes care of the indigestion. I had severe flushing, but started taking an aspirin about a half hour before my morning dose which eliminated the flushing. The aspirin took care of the flushing, but my doctor recommended weaning off it. I still get occasional flushing without the aspirin. I don't have problems with my evening dose - I suspect because I have a full stomach in the evening. Overall, I'm very pleased with Tecfidera. Good luck!
I have been on Tecfidera from the get go..2 years now. I take 240 mg twice a day. Since my day starts around 4 am, I eat a rice cake with peanut butter to avoid feeing sick. I saw a change in my hair (dry like straw) in the beginning and that lasted for just a few months. I just had to moisturize and condition a little more. I was told by Tecfidera that some hair loss had been reported. I did not lose any. I have no problems with the medication now. Good luck and best wishes!